Discussion in 'General Treatment' started by faith.hope.love, Jan 3, 2010.
Valtrex's patent expired, they now have a generic available. (Valacyclovir.) It's much cheaper!
I found an interesting article on the uses of Tagamet (cimetidine).
Little update on me: I had a pretty miserable week after that TB test, but finally started feeling better yesterday. The knee swelling only lasted a couple days. I had HORRIBLE neck spasms/stiff neck, migraines with dark spots in my vision, low grade fevers, random nerve pains in my arms and legs, a mildly sore throat, (losing my voice) and a tongue lesion. All that disappeared yesterday, and I'm feeling much better today. So that flare lasted about 5-6 days. I'm still a little tired, but otherwise doing fine. I think if I hadn't had the Tagamet, the sore throat would have lasted longer. Those tongue lesions usually last about a week, and that one was gone within a day. I'm still taking 200mg/day, sometimes 400mg. I decided not to take the doxycycline, my stomach has been too queasy.
Faith - thanks for the info. Have you got any ideas about best place to buy for price and quality (with or without prescription)
There is a generic version from India made by Cipla.
It is sold by Magic Pharmacy in India who have an online webpage
also - 4x.com sell the generic version by Cipla too
Benefits of taking 400mg seem to have leveled or even dipped a bit lower. At first I felt improved energy, less pain, better sleep: all very subtle but noticeable. I'm not doing so well now, though that could just be due to other factors like activity level.
I'm thinking I'll go off Tagamet now and see what happens.
By the way, a product called Heartburn Free works GREAT for heartburn: http://fibromyalgiafatiguesupplements.ecrater.com/product.php?pid=7417933
How's everyone doing?? I'm having a tough time this week. The fevers have returned. My knee still hurts, but it's not swollen. And now I'm starting to feel like I'm going to have a shingles flare up. That spot on my back is sore and tingly, and I'm having random numbness and tingling in my arms and legs. A new symptom appeared last night: the left side of my body hurts -- mostly in my forearm, and also some burning down my left leg. I can't figure out if it's nerve pain or tendon pain in my arm. I mostly feel it when I lift things, yet I can't palpate any soreness in my muscles, and I know I didn't injure it. I'm guessing it's stemming from the zoster virus. What the heck is going on, I haven't even done anything strenuous lately! I'll be taking the Tagamet twice a day and going back up to 2 grams of valacyclovir until this passes. Ever since I got that darn PPD test, my immune system has been totally out of whack! Grrr. My energy level is good though. I've been taking a B12 supplement, and that almost gives me TOO much energy. I haven't been sleeping well, which could be why I'm flaring again.
I bought some Tagamet and have not used it yet. I wanted to read this thread again, but it's a bit overwhelming. I guess I'll take my time. I'm also checking drug interactions and found a few. I plan to talk with my doctor before taking it.
How's everyone doing?
My problem turned out to never be CFIDS at all. I was in benzo withdrawal, and just didn't know it. The only reason I "recovered" in April 2010 is because I restarted the evil drug (Ativan) that caused it in the first place. My mystery illness returned when I stopped the Ativan this past March 2011. I guess it felt like CFIDS because benzo withdrawal causes widespread inflammation and immune dysregulation, so the Tagamet helped calm things down in my central nervous system. Reading my last post explains a lot. If only I had known then what I know now. You can't take B vitamins while in benzo withdrawal, that's why I got worse. I'm being tapered off Valium now, still having withdrawal seizures, and experiencing all the "CFIDS" symptoms that were never caused by CFIDS at all. If doctors had never treated me with any drugs at all, I would be 100% healthy today. Be careful what you take for your illness, you could easily end up like me. I'm off work, going on disability, and not expected to be back to work till next Spring. Losing my home, losing everything. All because doctors tried to treat my "CFIDS" with antidepressants, benzos, and stimulants. A dangerous combination, and I don't know if the seizures will ever stop. Not worth it.
But for what it's worth, the Tagamet still helps the sickly feelings that are very similar to what you're all experiencing. It really controls the severity and duration of the withdrawal "flare-ups" which are still caused by the same mechanism... elevated cytokines and immune dysfunction. Good luck, everyone.
Gad, that's horrible. I hope your body can eventually spring back from this.
You said before that you are taking Wellbutrin. How's that going? I ask because I'm taking the generic.
I have not been on Wellbutrin since probably the last time I posted about it. As you can see, I started this thread in January 2010, so about a year and a half ago. I've been through a lot since then. I'm sure being on Wellbutrin and Provigil contributed to the lowered seizure threshold. You can't put someone on both CNS depressants and CNS stimulants and not expect something to go haywire. The Avelox they gave me for my recurring throat infection and sinus problems causes CNS toxicity in patients withdrawing from benzos, but I didn't know at the time... I was so stuck on the CFIDS diagnosis, that I stopped searching for other answers, and that nearly cost me my life. I may never work as an RN again because my vision is now impaired, and I have seizures at least once a week. Again, if only I knew then what I know now, but the damage has been done.
I hope you get lucky with your eyesight. I saw a case on Mystery Diagnosis where a man was hit but a rare auto-immune illness. His sight was so bad he could not read. To the surprise of everyone, a couple years later it started to come back. I hope you are lucky too.
I saw my doctor yesterday. I bought print-outs of the drug interactions and a journal abstract related to my situation and tagamet. He gave me a green light. So now I'm trying to figure out how much to start with. I don't have a history of overreacting to drugs, like some pwc do. These are 300mg. I'm trying to figure out when to take it so it interferes least with my stomach acid digesting food.
I bought some HCL supplements to counteract the decrease in stomach acid. The instructions say to take after meals. The Tagamet is at 300mg once a day. I'm going to give this a few days and then maybe up it.
I thought about buying HCL too. Does anyone know when the best time for intake would be when you just want the antiviral effects but also want to reduce the negative effects of low stomach acid production through cimetidine? Before bedtime?
Follow the instructions on the HCL supplement.
Wait so guys shouldn't try the H2 blockers for CFS because of the anti-androgen properties?
In long term male users, it has been known to cause gynecomastia, but it was reversible when the drug was stopped, and I think they were on high doses. Really 200mg per day was effective for me. I'm sure that's enough to scare away most males from trying it, but a 2 week trial period probably wouldn't hurt you.
Wow faith.hope.love, thank you so much for this information. About every other blood test, I have elevated T-cells. It would be awesome if I could take an easy to get over the counter medicine that works!
Oh no. I just read the posts over again. What a horrible time you went through faith.hope.love. Is anybody else having success with Tagamet.
It still helps me by the same mechanism. I still have the same problems as everyone else, I just know what caused mine.
I took a half the first day, then one a day for a couple days, then two a day. The box contains 30 pills at 200mg each. In a few days those will be used up. I think I'm feeling slightly better. But it's at a level that I can't tell from normal ups and downs.
I'm not sure what to do next. I could push into the range of prescription doses and take three a day, and then four. Not sure what I'll do. I wish I had a doc who was knowledgeable about CFS and offbrand use of drugs. Then he would know what to monitor.
You can also try a Google Site Search
Separate names with a comma.